Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2008, 5:43 PM EDT for Montgomery County, Tippecanoe County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 1, 2008, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:15 PM EDT | HAIL 0.75 | 3 Nw Clarks Hill, IN | PENNY SIZE HAIL REPORTED IN STOCKWELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 012143 SVRIND INC107-157-012230- /O.NEW.KIND.SV.W.0046.080601T2143Z-080601T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 543 PM EDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA... * UNTIL 630 PM EDT * AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHEASTERN FOUNTAIN COUNTY...OR 17 MILES SOUTHWEST OF LAFAYETTE...AND MOVING EAST AT 28 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW RICHMOND BY 555 PM EDT... LINDEN BY 605 PM EDT... DARLINGTON BY 620 PM EDT... CLARKS HILL BY 625 PM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 161 AND 167. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 23 AND 45. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3992 8671 4003 8710 4033 8710 4037 8670 TIME...MOT...LOC 2143Z 275DEG 24KT 4025 8708 $$ NIELD
3 follow-up statements
000 WWUS53 KIND 012200 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 601 PM EDT SUN JUN 1 2008 INC107-157-012230- /O.CON.KIND.SV.W.0046.000000T0000Z-080601T2230Z/ MONTGOMERY-TIPPECANOE- 601 PM EDT SUN JUN 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW RICHMOND...OR 13 MILES SOUTH OF LAFAYETTE...MOVING EAST AT 28 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON BY 620 PM EDT... CLARKS HILL BY 625 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3992 8671 4003 8710 4033 8710 4037 8670 TIME...MOT...LOC 2201Z 275DEG 24KT 4024 8692 $$ NIELD
000
WWUS53 KIND 012211
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EDT SUN JUN 1 2008
INC107-157-012230-
/O.CON.KIND.SV.W.0046.000000T0000Z-080601T2230Z/
MONTGOMERY-TIPPECANOE-
611 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN MONTGOMERY AND SOUTHEASTERN TIPPECANOE COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED NEAR LINDEN...OR 12 MILES SOUTH OF
LAFAYETTE...MOVING EAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DARLINGTON BY 620 PM EDT...
CLARKS HILL BY 625 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4037 8670 4002 8671 4015 8700 4034 8697
4034 8694 4035 8693 4035 8690 4035 8689
4035 8685
TIME...MOT...LOC 2211Z 275DEG 24KT 4023 8683
$$
NIELD000
WWUS53 KIND 012229
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT SUN JUN 1 2008
INC107-157-012238-
/O.EXP.KIND.SV.W.0046.000000T0000Z-080601T2230Z/
MONTGOMERY-TIPPECANOE-
628 PM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
SOUTHEASTERN TIPPECANOE COUNTIES WILL EXPIRE AT 630 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED EAST INTO CLINTON COUNTY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS.
LAT...LON 4037 8670 4002 8671 4015 8700 4034 8697
4034 8694 4035 8693 4035 8690 4035 8689
4035 8685
TIME...MOT...LOC 2228Z 275DEG 24KT 4022 8668
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EDT SUN JUN 1 2008 .DISCUSSION... MAIN WEATHER PROBLEM WILL BE THE CHANCE OF RAIN MONDAY NIGHT AND TUE. FOR THE VERY SHORT TERM AN ISOLATED TSTM DEVELOPED WITH THE DAYTIME HEATING ALONG A WEAK BOUNDRY IN NW INDIANA. 50DBZ REFL IS HIGH ENOUGH FOR SOME SMALL HAIL WITH THIS. THIS STORM SHOULD DISSIPATE WITH SUNSET. CROSS SECTIONS OF ALL MODELS ARE VERY DRY TNGT. SKIES SHOULD BE CLEAR TO MO CLEAR UNTIL LATER TNGT WHEN SOME HIGH LEVEL MSTR BEGINS TO MOVE IN. THERE SHOULD NOT BE ENOUGH CLOUDINESS TO PREVENT TEMPS FROM DROPPING. THE SLIGHTLY WARMER ETA TEMPS LOOK BETTER. HIGH PRESSURE MOVES OVER INDIANA ON MONDAY. CROSS SECTIONS SHOW HIGHER LVL MOISTURE CONTINUING TO INCREASE. WILL GO WITH INCREASING CLDS DURING THE DAY. 850 MB TEMPS INCREASE SLIGHTLY SO WILL GO A LITTLE WARMER THEN TODAY. MODELS TEMPS ARE VERY CLOSE TO EACH OTHER SO WILL GO WITH THEM. A COLD FRONT MOVES TOWARD INDIANA MONDAY NIGHT. THE ETA HAS REAL GOOD PVA MOVING IN. ETA HAS LI DROPPING TO ARND -2 WITH NGM MORE STABLE. SOME STORMS MAY DEVELOP DURING THE EVENING BUT MOST ACTION WILL HAPPEN AFTER MIDNIGHT. WITH GOOD WAA TEMPS WILL NOT DROP LOWER THEN THE MID TO UPPER 60S. THE COLD FRONT MOVES INTO NRN INDIANA ON TUE. LI DROPS TO -5. WILL CONTINUE WITH THE LIKELY POPS. THE SCT TSTMS WILL CONTINUE OVER THE AREA TUE NIGHT THROUGH THE REST OF THE WEEK. WILL KEEP A CHANCE OF TSTMS CONTINUING. THE NEXT BEST CHC WILL BE FRI NIGHT WHEN ANOTHER COLD FRONT MOVES INTO THE NRN PART. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND. && .AVIATION...DISCUSSION FOR 18Z TAFS VFR CIGS WL CONT WITH ONLY SOME SCT DIURNAL CU EXPECTED PER THE CU DEVELOPMENT PROGS. COULD ALSO BE A COUPLE OF HOURS OF MVFR FOG TOWARD MRNG UNDER BROAD AREA OF SFC HIGH PRES. NW WINDS AROUND 10 MPH BECOMING CALM AFTER DARK AND LGT FM THE SSE MID MRNG MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...MK PUBLIC...SH
Hazardous weather outlook, Jun 1, 4:38 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 438 PM EDT SUN JUN 1 2008 INZ021-030-031-036>042-045>049-052>057-061>065-068>072-022045- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 438 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING. ANY RISK FOR SEVERE WEATHER SHOULD END BY MIDNIGHT. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT AND LASTING UNTIL EARLY THURSDAY. AT THIS POINT IT APPEARS THAT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT AND TUESDAY. THE THUNDERSTORMS MONDAY NIGHT WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. IT APPEARS THAT SOME ADDITIONAL SEVERE WEATHER COULD ALSO BE POSSIBLE ON WEDNESDAY BUT IT REMAINS TOO EARLY TO DETERMINE DETAILS. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING WILL BE A THREAT IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-022045- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 438 PM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THIS EVENING. ANY RISK FOR SEVERE WEATHER SHOULD END BY MIDNIGHT. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT AND LASTING UNTIL EARLY THURSDAY. AT THIS POINT IT APPEARS THAT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT AND TUESDAY. THE THUNDERSTORMS MONDAY NIGHT WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. IT APPEARS THAT SOME ADDITIONAL SEVERE WEATHER COULD ALSO BE POSSIBLE ON WEDNESDAY BUT IT REMAINS TOO EARLY TO DETERMINE DETAILS. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING WILL BE A THREAT IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER ANY REPORTS OF SEVERE WEATHER ARE WELCOME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Special weather statement, Jun 1, 3:44 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT SUN JUN 1 2008 INZ035-043-044-012030- FOUNTAIN-PARKE-VERMILLION- 344 PM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORM OVER NORTHWEST CENTRAL INDIANA... A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE FROM PERRYSVILLE IN NORTHERN VERMILLION COUNTY...TO KINGMAN IN SOUTHERN FOUNTAIN COUNTY...AND TURKEY RUN STATE PARK IN NORTHERN PARKE COUNTY AT 335 PM EDT. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH...AND IS CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS UP TO 40 MPH. THE STRONGEST PART OF THIS STORM IS OVER TURKEY RUN STATE PARK AT THIS TIME. THOSE WHO ARE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY UNTIL THE STORM HAS PASSED. DO NOT STAND UNDER TREES OR OTHER TALL OBJECTS...AS THESE OBJECTS MAY BE STRUCK BY LIGHTNING. BE ALERT FOR RAPIDLY RISING WATER IN CREEKS AND OTHER LOW SPOTS...AS THESE AREAS ARE VULNERABLE TO FLASH FLOODING. NIELD
Special weather statement, Jun 1, 4:21 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 421 PM EDT SUN JUN 1 2008 INZ035-036-043>045-012100- FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-VERMILLION- 421 PM EDT SUN JUN 1 2008 ...STRONG TO SEVERE THUNDERSTORMS OVER NORTHWEST CENTRAL INDIANA... STRONG TO SEVERE THUNDERSTORMS WERE LOCATED NEAR PERRYSVILLE... KINGMAN...CRAWFORDSVILLE AND RUSSELLVILLE AT 410 PM EDT. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH...AND ARE CAPABLE OF PRODUCING HAIL TO ONE HALF INCH OR MORE IN DIAMETER...AND WIND GUSTS IN EXCESS OF 50 MPH. THE STRONGEST PARTS OF THESE STORMS WILL PASS THROUGH CRAWFORDSVILLE...NEW MARKET...NEAR CECIL HARDIN RESERVOIR... AND BAINBRIDGE SEEK SHELTER IMMEDIATELY UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN PUTNAM COUNTY UNTIL 500 PM EDT. NIELD
Local storm report, Jun 1, 5:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL GREENCASTLE 39.64N 86.84W
06/01/2008 E0.88 INCH PUTNAM IN TRAINED SPOTTER
ALSO WIND GUSTS TO 30 MPH
&&Local storm report, Jun 1, 5:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 3 N ADVANCE 40.04N 86.62W
06/01/2008 E0.88 INCH BOONE IN TRAINED SPOTTER
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:50 PM EDT | Areal Flood Advisory | IND | Fountain, Parke, Vermillion | 3 hr |
| Jun 1, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 45 min |
| Jun 1, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 44 min |
| Jun 1, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 66 min |
| Jun 1, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Fountain | 37 min |
| Jun 1, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 51 min |
| Jun 1, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 24 min |
| Jun 1, 6:23 PM EDT | Severe Thunderstorm Warning | IND | Clinton | 52 min |
| Jun 1, 7:33 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 57 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.